Skip to main content

Research Repository

Advanced Search

Asymptotic approximations to travelling waves in the diatomic Fermi-Pasta-Ulam lattice

Wattis, Jonathan A.D.

Asymptotic approximations to travelling waves in the diatomic Fermi-Pasta-Ulam lattice Thumbnail


Authors

JONATHAN WATTIS jonathan.wattis@nottingham.ac.uk
Professor of Applied Mathematics



Abstract

We construct high-order approximate travelling waves solutions of the diatomic Fermi-Pasta-Ulam lattice using asymptotic techniques which are valid for arbitrary mass ratios. Separately small amplitude ansatzs are made for the motion of the lighter and heavier particles, which are coupled The Fredholm alternative is used to derive consistency conditions, whose solution generates small amplitude expansions for both sets of particles.

Journal Article Type Article
Acceptance Date Feb 14, 2019
Online Publication Date Mar 14, 2019
Publication Date Mar 14, 2019
Deposit Date Feb 14, 2019
Publicly Available Date Mar 18, 2019
Journal Mathematics in Engineering
Electronic ISSN 2640-3501
Publisher AIMS Press
Peer Reviewed Peer Reviewed
Volume 1
Issue 2
Pages 327-342
DOI https://doi.org/10.3934/mine.2019.2.327
Keywords solitary travelling waves; lattice dynamics; diatomic; FPU; asymptotic analysis
Public URL https://nottingham-repository.worktribe.com/output/1549514
Publisher URL http://www.aimspress.com/article/10.3934/mine.2019.2.327

Files





You might also like



Downloadable Citations